Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 35, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Jun 10, 2012, 3:52 AM MDT for 5 counties in South Dakota. It took effect at Jun 10, 2012, 12:00 PM MDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2012, 3:52 AM MDT (09:52 UTC)
- In effect from
- Jun 10, 2012, 12:00 PM MDT
- Expired
- Jun 11, 2012, 12:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Harding County, SD, Meade County, SD, Perkins County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 109 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2489 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS73 KUNR 100952 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 352 AM MDT SUN JUN 10 2012 .A LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE NORTHERN PLAINS TODAY. THIS SYSTEM WILL BRING GUSTY WEST WINDS TO NORTHWEST SOUTH DAKOTA THIS AFTERNOON AND EVENING. SDZ001-002-012-101815- /O.NEW.KUNR.WI.Y.0035.120610T1800Z-120611T0300Z/ HARDING-PERKINS-BUTTE- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE 352 AM MDT SUN JUN 10 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH EARLY THIS AFTERNOON WITH GUSTS TO 45 MPH. WINDS WILL THEN DECREASE BY MID EVENING...BUT REMAIN BREEZY OVERNIGHT. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
5 follow-up statements
357 WWUS73 KUNR 101519 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 919 AM MDT SUN JUN 10 2012 .A LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE NORTHERN PLAINS TODAY. THIS SYSTEM WILL BRING GUSTY WEST WINDS TO NORTHWEST SOUTH DAKOTA THIS AFTERNOON AND EVENING. SDZ001-002-012-102330- /O.CON.KUNR.WI.Y.0035.120610T1800Z-120611T0300Z/ HARDING-PERKINS-BUTTE- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE 919 AM MDT SUN JUN 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WESTERLY WINDS WILL INCREASE TO 20 TO 35 MPH BY EARLY THIS AFTERNOON...WITH GUSTS TO AROUND 45 MPH. WINDS WILL THEN DECREASE BY MID EVENING...BUT REMAIN BREEZY OVERNIGHT. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
756 WWUS73 KUNR 102044 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 244 PM MDT SUN JUN 10 2012 .STRONG WESTERLY WINDS WILL PERSIST ACROSS FAR NORTHWESTERN SOUTH DAKOTA THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH SOME AROUND SUNSET...BUT REMAIN GUSTY AT TIMES OVERNIGHT. SDZ012-102145- /O.CAN.KUNR.WI.Y.0035.000000T0000Z-120611T0300Z/ BUTTE- INCLUDING THE CITY OF...BELLE FOURCHE 244 PM MDT SUN JUN 10 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$ SDZ001-002-110300- /O.CON.KUNR.WI.Y.0035.000000T0000Z-120611T0300Z/ HARDING-PERKINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON 244 PM MDT SUN JUN 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WESTERLY WINDS OF 20 TO 35 MPH...WITH SOME GUSTS TO AROUND 45 MPH...WILL PERSIST INTO EARLY THIS EVENING. WINDS WILL DIMINISH A BIT AROUND SUNSET...BUT REMAIN GUSTY AT TIMES THROUGH THE OVERNIGHT. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
740 WWUS73 KUNR 110219 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 819 PM MDT SUN JUN 10 2012 .STRONG WESTERLY WINDS WILL PERSIST ACROSS FAR NORTHWESTERN SOUTH DAKOTA THROUGH MONDAY MORNING. THERE MAY BE A BRIEF LULL IN THE WIND EARLY MONDAY MORNING...WITH WINDS INCREASING AGAIN AFTER SUNRISE. WINDS ARE EXPECTED TO BEGIN TO DIMINISH MONDAY AFTERNOON. SDZ012-013-111030- /O.EXB.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/ BUTTE-NORTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BELLE FOURCHE...FAITH 819 PM MDT SUN JUN 10 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY. * SUSTAINED WESTERLY WINDS OF 20 TO 40 MPH...WITH SOME GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH THE NIGHT AND INTO MONDAY MORNING. THERE MAY BE A BRIEF LULL IN THE WIND EARLY MONDAY MORNING...WITH WINDS INCREASING AGAIN AFTER SUNRISE. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-111030- /O.EXT.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/ HARDING-PERKINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON 819 PM MDT SUN JUN 10 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON MDT MONDAY. * SUSTAINED WESTERLY WINDS OF 20 TO 40 MPH...WITH SOME GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH THE NIGHT AND INTO MONDAY MORNING. THERE MAY BE A BRIEF LULL IN THE WIND EARLY MONDAY MORNING...WITH WINDS INCREASING AGAIN AFTER SUNRISE. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ JC
060 WWUS73 KUNR 111024 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 424 AM MDT MON JUN 11 2012 .A DEPARTING STORM SYSTEM WILL CONTINUE TO BRING STRONG NORTHWESTERLY WINDS ACROSS NORTHWEST SOUTH DAKOTA THIS MORNING. WINDS WILL DECREASE THROUGH THE AFTERNOON. SDZ014-073-111800- /O.EXA.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/ ZIEBACH-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...DUPREE...UNION CENTER 424 AM MDT MON JUN 11 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * NORTHWESTERLY WINDS OF 25 TO 40 MPH...WITH SOME GUSTS TO AROUND 50 MPH...WILL CONTINUE THROUGH THIS MORNING. WINDS WILL DECREASE THROUGH THE AFTERNOON. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012-013-111800- /O.CON.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH 424 AM MDT MON JUN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * NORTHWESTERLY WINDS OF 25 TO 40 MPH...WITH SOME GUSTS TO AROUND 50 MPH...WILL CONTINUE THROUGH THIS MORNING. WINDS WILL DECREASE THROUGH THE AFTERNOON. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
575 WWUS73 KUNR 111620 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1020 AM MDT MON JUN 11 2012 SDZ001-002-012>014-073-111800- /O.CON.KUNR.WI.Y.0035.000000T0000Z-120611T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...UNION CENTER 1020 AM MDT MON JUN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * NORTHWESTERLY WINDS OF 25 TO 40 MPH...WITH SOME GUSTS TO AROUND 50 MPH...WILL CONTINUE THROUGH THIS MORNING. WINDS WILL DECREASE THROUGH THE AFTERNOON. * DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:30 AM MDT, 22 minutes earlier.
Area forecast discussion, Jun 10, 3:30 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
330 AM MDT SUN JUN 10 2012
.DISCUSSION...WATER VAPOR IMAGERY SHOWS A BROAD UPPER LOW ACROSS THE
NORTHERN PLAINS INTO THE CENTRAL CANADIAN PROVINCES WITH A STREAK
PUSHING UP AHEAD OF IT. SURFACE ANALYSIS SHOWS AN ELONGATED TROUGH
AND COLD FRONT STRETCHING FROM EASTERN ND TO CENTRAL SD INTO THE
SOUTHWESTERN NE WHERE A SECONDARY LOW IS STRENGTHENING. STRONG HIGH
PRESSURE IS QUICKLY BUILDING IN FROM THE WEST. KUDX RADAR SHOWS
LINGERING SHOWERS ACROSS THE NORTHERN HALF OF THE CWA.
TODAY...REMAINING CONVECTIVE ACTIVITY WILL PUSH INTO CENTRAL SOUTH
DAKOTA THIS MORNING. HIGH PRESSURE WILL CONTINUE BUILDING IN FROM
THE WEST AS SEVERAL UPPER WAVES CROSS THE NORTHERN PLAINS. LOW LEVEL
LAPSE RATES WILL BE STEEP ENOUGH FOR SHOWERS/WEAK STORMS TO DEVELOP
MAINLY ACROSS NORTHEAST WYOMING...THE NORTHERN BLACK HILLS
AREA...AND NORTHWEST SOUTH DAKOTA. HIGHS WILL BE INT HE LOWER 60S TO
LOWER 70S. WINDS WILL BE BREEZY FROM THE WEST TODAY. MODELS
CONTINUING TO SHOW ADVISORY CRITERIA WINDS ACROSS NORTHWEST SOUTH
DAKOTA...SO WILL ISSUE A WIND ADVISORY UNTIL 03Z. A SECONDARY WAVE
WILL PUSH ITS WAY AROUND THE UPPER LOW CROSS THE NORTHERN PLAINS
TONIGHT. A FEW SHOWERS AND BREEZY WEST/NORTHWEST WINDS WILL CONTINUE
ACROSS NORTHWEST SOUTH DAKOTA...BUT SHOULD REMAIN BELOW ADVISORY
CRITERIA GIVEN LACK OF COLD AIR ADVECTION OVERNIGHT.
UPPER FLOW WILL BECOME MORE NORTHWESTERLY MONDAY AS THE UPPER LOW
DRIFT INTO EASTERN CANADA. INSTABILITY REMAINS WEAK BUT THERE IS
ENOUGH FOR KEEPING MINIMAL POPS FOR SHOWER/WEAK STORM ACTIVITY
ACROSS NORTHEAST WYOMING...AND FAR WESTERN AND NORTHWEST SOUTH
DAKOTA. TEMPS WILL BE SLIGHTLY WARMER THAN TODAY...BUT STILL
GENERALLY NEAR TO BELOW AVERAGE. LOOKS TO BE A WINDIER DAY
MONDAY...BUT THE PRESSURE GRADIENT WILL QUICKLY WEAKEN TOWARD LATE
AFTERNOON/EVENING.
RETURN FLOW WILL SET UP ACROSS THE AREA TUESDAY HAS HIGH PRESSURE PUSHES
EAST. A RETURN OF WARMER AND MORE MOIST AIR WILL BRING TEMPERATURES
BACK INTO THE 70S TO LOWER 80S. MODELS ARE SHOWING A SHORTWAVE
CROSSING THE AREA THROUGH THE DAY TUESDAY...SO A FEW SHOWERS AND
STORMS ARE EXPECTED. THE BULK OF PRECIP WILL SLIDE INTO CENTRAL
SOUTH DAKOTA BY EVENING.
EXTENDED...MAINLY ZONAL FLOW IS EXPECTED FOR THE SECOND HALF OF NEXT
WEEK INTO NEXT WEEKEND. EMBEDDED WAVES WILL BRING DAILY CHANCES FOR
TSRA. TEMPERATURES WILL BE SUMMERLIKE.
&&
.AVIATION...06Z TAFS UPDATE
CYCLONIC FLOW BEHIND A COLD FRONT WILL BRING SOME -SHRA/ISOLATED
-TSRA TO THE AREA TODAY/TONIGHT...MAINLY ACROSS THE NORTH AND EAST.
VFR CIGS WILL DOMINATE...BUT LOCALIZED MVFR CIGS THROUGH THE EARLY
MORNING HOURS AND NEAR HEAVIER PRECIPITATION ARE POSSIBLE. GUSTY
NORTHWEST WINDS WILL CONTINUE ON THE PLAINS...SLOWLY SUBSIDING
TONIGHT.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR BUTTE-
HARDING-PERKINS.
WY...NONE.
&&
SHORT TERM...13
LONG TERM....HELGESON
AVIATION...HELGESONHazardous weather outlook, Jun 10, 3:52 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 352 AM MDT SUN JUN 10 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-111300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 352 AM MDT (452 AM CDT) SUN JUN 10 2012 ...WIND ADVISORY THIS AFTERNOON AND EVENING ACROSS NORTHWEST SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM CROSSING THE REGION WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY. WESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON ACROSS NORTHWEST SOUTH DAKOTA. THESE WINDS WILL GRADUALLY DECREASE BY MID TO LATE EVENING...THOUGH REMAIN BREEZY OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE DAILY CHANCES FOR THUNDERSTORMS OVER VARIOUS PORTIONS OF THE AREA MONDAY THROUGH SATURDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS MAIN THREATS. GUSTY NORTHWEST WINDS ARE EXPECTED MONDAY ACROSS THE NORTHWEST SOUTH DAKOTA PLAINS. THESE WINDS MAY REACH 25 TO 35 MPH WITH GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/UNR
In the hours before
Special weather statement, Jun 9, 11:25 PM MDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1125 PM MDT SAT JUN 9 2012 WYZ054-056-100615- NORTHERN CAMPBELL WY-WESTERN CROOK WY- 1125 PM MDT SAT JUN 9 2012 AT 1123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOWNTOWN GILLETTE...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTON... OSHOTO... THIS INCLUDES INTERSTATE 90 BETWEEN WYOMING MILE MARKERS 122 AND 134... && LAT...LON 4487 10536 4462 10484 4422 10545 4440 10575 TIME...MOT...LOC 0525Z 218DEG 40KT 4436 10551 JC
Local storm report, Jun 9, 11:51 PM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1151 PM MDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 15 SE DUPREE 44.90N 101.37W
06/09/2012 E70 MPH ZIEBACH SD TRAINED SPOTTER
SIGNIFICANT DAMAGE. LOST ONE BARN AND ANOTHER HEAVILY
DAMAGED. HOUSE DAMAGED. LARGE COTTONWOOD TREE SPLIT IN
HALF. POWERLINES DOWN. ESTIMATED GUSTS 70 MPH PLUS.
&&
CALDERONLocal storm report, Jun 9, 11:53 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
1153 PM MDT SAT JUN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND GST 15 SE DUPREE 44.90N 101.37W
06/09/2012 E70 MPH ZIEBACH SD TRAINED SPOTTER
SIGNIFICANT DAMAGE. LOST ONE BARN AND ANOTHER HEAVILY
DAMAGED. HOUSE DAMAGED. LARGE COTTONWOOD TREE SPLIT IN
HALF. POWERLINES DOWN. ESTIMATED GUSTS 70 MPH PLUS.
&&
CORRECTED EVENT TIME
CALDERONSpecial weather statement, Jun 10, 12:00 AM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1200 AM MDT SUN JUN 10 2012
SDZ013-014-032-100645-
HAAKON SD-NORTHERN MEADE CO PLAINS SD-ZIEBACH SD-
1200 AM MDT SUN JUN 10 2012
AT 1155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF RED
SCAFFOLD TO 8 MILES EAST OF BRIDGER TO 6 MILES EAST OF BILLSBURG...
AND MOVING EAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DUPREE...
RED SCAFFOLD...
CHERRY CREEK...
KIRLEY...
SOUTH EAGLE BUTTE...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4505 10147 4503 10149 4500 10149 4500 10114
4499 10112 4473 10112 4430 10149 4457 10180
4486 10221 4511 10148
TIME...MOT...LOC 0559Z 252DEG 51KT 4482 10200 4460 10167
4440 10148
JCSpecial weather statement, Jun 10, 12:28 AM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1228 AM MDT SUN JUN 10 2012 SDZ012-013-073-100700- BUTTE SD-NORTHERN MEADE CO PLAINS SD-SOUTHERN MEADE CO PLAINS SD- 1228 AM MDT SUN JUN 10 2012 AT 1223 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF HEREFORD...OR 20 MILES NORTH OF DOWNTOWN RAPID CITY...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UNION CENTER... ENNING... FAIRPOINT... && LAT...LON 4478 10290 4464 10242 4430 10303 4438 10320 TIME...MOT...LOC 0628Z 214DEG 46KT 4441 10304 JC
Special weather statement, Jun 10, 1:05 AM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
105 AM MDT SUN JUN 10 2012
SDZ002-013-100800-
NORTHERN MEADE CO PLAINS SD-PERKINS SD-
105 AM MDT SUN JUN 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEADE AND
SOUTHEASTERN PERKINS COUNTIES UNTIL 200 AM MDT...
AT 102 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STONEVILLE...OR 33 MILES SOUTHWEST OF
FAITH...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FAITH...
OPAL...
MAURINE...
USTA...
CHANCE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4533 10199 4501 10200 4462 10254 4481 10291
4558 10235
TIME...MOT...LOC 0705Z 221DEG 42KT 4480 10258
HELGESONThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:22 PM MDT | Special Weather Statement | UNR | Lawrence | 38 min |
| Jun 9, 8:23 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Lawrence, Meade, Pennington | 15 min |
| Jun 9, 9:02 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Meade, Pennington | 58 min |
| Jun 9, 9:11 PM MDT | Special Weather Statement | UNR | 34 min | |
| Jun 9, 9:14 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Pennington | 61 min |
| Jun 9, 9:16 PM MDT | Tornado Warning | UNR | Haakon, Pennington, Ziebach | 33 min |
| Jun 9, 9:26 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 64 min |
| Jun 9, 9:32 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson, Pennington | 58 min |
| Jun 9, 10:08 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Ziebach | 67 min |
| Jun 9, 10:13 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Pennington | 62 min |
| Jun 9, 10:20 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Pennington | 40 min |
| Jun 9, 10:35 PM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 40 min |
| Jun 9, 10:42 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson | 48 min |
| Jun 9, 11:20 PM MDT | Special Weather Statement | UNR | Meade | 25 min |
| Jun 9, 11:29 PM MDT | Severe Thunderstorm Warning | UNR | Haakon | 61 min |
| Jun 10, 12:00 AM MDT | Special Weather Statement | UNR | Ziebach | 45 min |
| Jun 10, 12:28 AM MDT | Special Weather Statement | UNR | Meade | 32 min |
| Jun 10, 1:05 AM MDT | Special Weather Statement | UNR | Perkins | 55 min |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.